Kratom Withdrawal 7 month Addiction - Part 1

By Wellcompletions · Mar 13, 2015 · ·
  1. Hello all,

    I am new to posting in this forum, although I must admit, I have turned to all of your infinite wisdom for help with quitting recently and in the past.

    First off, a little background info.
    I am a 25 yr old male, I have had a couple open heart surgeries in my life, the most recent being in 2009. After said surgery, I was put on several opiate pain killers with which I slowly began a love affair. Up until 2012 it was entirely in check, I only indulged when I was prescribed opiates, however I admit that on more than one occasion I faked injuries in order to receive a prescription. In 2012-2013 I found out about websites that would prescribe tramadol for a fee, of course I took this to an extreme and had my first tangle with addiction. After several weeks of well beyond medical doses of tramadol (~700 mg) I decided I needed to quit. Within 24 hrs I was in full blown withdrawal. This lasted about 3-4 days, it was no heroin withdrawal I'm totally sure but it was definitely miserable. Tramadol seems to have a terrible mental withdrawal during the acute stage as well as a pretty crappy physical one. Well, I did not learn from this experience and withdrew a few more times in the subsequent months. I eventually decided it was time to get back to my old life and called it quits for good.

    Then steps in kratom.
    Marketed as being non habit forming, similar to an opiate high, inexpensive, and legal, I was all for it. I began ordering it in 1 oz. bags of the bali powder once every couple weeks and only taking it once a weekend or so. After a while, I put it to the side and went back to my career. (which I am very passionate about) To make what could be a much longer story shorter, in September of 2014 I began ordering small amounts of kratom repetitively. I started out taking fairly small amounts once every other day or so until eventually the days that I was not high all I could think about was the next day when I could have my beloved dose of powder. This turned into a daily habit.

    After a month or so of daily use, I began feeling kind of off, not terrible, just sort of edgy and uncomfortable in the afternoon at work. I began dosing in the mid morning to mitigate this and from that point on I was dosing twice daily. (A tea spoon or so in the morning and a couple tea spoons in the evening) After a little while of this dosing schedule, I would begin to feel those familiar withdrawals creeping in between doses. I was 100% aware of what I was doing and what I was going to have to deal with eventually and kept going with it, delaying the inevitable.

    A month or so ago I decided it was time to face the music and give it up. I made my mind up that I would do a taper. This worked for about 3 days until I lost my resolve and went back to full dosing. On Monday of this week, I decided once again that it must be done and I took my last dose Tuesday evening around 9 PM. I am writing this in full blown withdrawal at somewhere around the 61 hr mark since last dose. Wednesday morning I began the day feeling fairly decent but knew that I was on the track to withdrawal. Around noon I was 100% in it. Achy joints, stomach discomfort, restlessness, and this indescribable feeling in my mid back that sort of feels like RLS. I began taking some support meds, 14 mg loperamide, 2g Phenibut, and 2 Aleve. Incredibly, I was able to get a fair amount of sleep last night, I thrashed around until about 2 AM and somehow managed to sleep until my alarm went off for work around 7 AM. I woke up feeling pretty good, I had some energy, a very slight restless body feeling and I was a bit dizzy, but otherwise okay. Throughout the day my restlessness grew worse, I came clean about my addiction to my best friends that I also happen to work with and my fiancé.

    Last night, sleep was very sparse, I spent most of the night tossing around and complaining to the ceiling about my discomfort due to some serious RLB. I say RLB because when I get RLS, I get it in my upper torso and arms. My first time withdrawaling from tramadol, I was stricken with some pretty serious RLS in my legs but any time since, it has been in my upper body. This morning I once again woke up very dizzy which I am assuming this is being caused by the copious amounts of phenibut I've consumed over the past 2 days. I will not take any phenibut or loperamide today (I didn't take loperamide yesterday either) because I don't want to trade one addiction for another, especially because I get no euphoria from phenibut. I'm pretty restless and miserable today but I'm hoping I'm nearing the finish line. When I withdrew from tramadol in the past, I was pretty much out of the thick of it by the third night. The PAWS of tramadol did not get to me at all, typically I'm very level headed when it comes to mental despair. I'm hoping this will be the case with kratom as well, although I'm expecting the worst so that I'm not disappointed.

    I will continue posting over the next few days to report on my progress to hopefully give some hope to someone else who is trying to quit.

    I realize that this tree (kratom) is a God send for many and my account in no way down plays its benefits to many. This is my boat and I'm in it because I was irresponsible and was not able to control my usage. Just like anything else, too much of a good thing can be bad. Also, I know many of you have not felt anything from kratom withdrawal and many have felt it in the worst ways. I happen to be someone that feels it. For this, I'm thankful. Withdrawal is the body's way of reminding us that we must maintain self control or we risk damaging the only one we get permenently. This experience so far has been very remeniscent of tramadol minus the anxiety during acute withdrawals.

    I'd also like to apologize if this is posted in the wrong place. I'm not familiar with the categories under which things of this nature should be posted. And I also am not sure about the anonymity thing but I felt that it was not necessary because I have done nothing incriminating as kratom and tramadol are legal and withdrawal is also not illegal.

Comments

  1. curious_38
    Re: Kratom Withdrawal 7mo Addiction

    Welcome, Wellcompletions, to DF as a member. This post should be directed to the Kratom forum. I'm glad you are so articulate, writing in acute opiate withdrawal (I sure-as-shit was not.)

    I hope that you will be honest with your fiance. Let her know your troubles with kratom withdrawal. Hang in there, and please post your progress/setbacks.

    I have been through kratom withdrawal, and you are absolutely correct about the "jumping out of skin" restlessness symptom. Look up gabapentin, it saved my ass. I am off opiates for almost two years now. It took a lot of my spirit to finally stop my vicious opiate addiction/dependency cycle.

    There are many threads here about how people cope with kratom withdrawal. Keep us updated. :vibes:
To make a comment simply sign up and become a member!